Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter · #1 ·
I suffer from IBS-Pain predominant (sometimes C, but rarely D). I began taking Citrucel 4 days ago to see if it would help me at all. The first couple of days were pretty good. Seemed to help some, everyday I have a BM in the morning now (never really had this before). However the last 2 days have been increased pain, increased gas, and Now this morning, I had diarrhea and really bad cramping.I thought this stuf was supposed to help? Not give me more pain and ADD symptoms I didnt have before? PS- I started with SMALL doses too (1/2 TBS a day), as to avoid any problems like this. I cant imagine what would have happened if I took the full recommended dosages. (1 TBS 3x daily)
 
G

·
A couple of thoughts.IBS waxes and wanes so it can be hard to tell if something helps or hurts unless you take it for some time.Fiber may or may not help IBS. There is no evidence that is 100% good for all IBSers every single time. The evidence is that many IBSers get better on fiber supplementation and some do not. It is hard to know whether overall fiber will end up being more of a benefit or more of a problem for you as an individual. So it is hard to say whether staying the course for 2-3 weeks to see how it is over all is worth it. If the IBS has flared up for other reasons, it may not be the fiber that is the problem right now, but it could be...K.
 

·
Registered
Joined
·
15 Posts
Discussion Starter · #3 ·
Kathleen,First I just want to say Thank you for taking the time to respond to not only me, but everyone on this board. I know you volunteer your time, and its so amazing you help strangers like this.Secondly, Ok, so I did not take the Citrucel this morning for the first time and guess what, I Had NO bowel movement, cramping pain or urge. I think I still have some residual gas pain and bloating from the days I have been taking it, but this morning was the first morning since I had started the Citrucel that I didnt have the BM, urge, pain, and ofocurse yesterday's diarrhea.I am almost positive the fiber is what caused the diarrhea. It had to be. Diarrhea is not an IBS main symptom for me (I only get it about 2-3x a year), but I think all the gass from the fiber came out as loose stools after a couple of days of increased gas.I am at a loss as to why the fiber would react that way in me. Now I am second guessing all my doctors as to maybe there is something else wrong with me (since everything I have read in research and on BB posts says the fiber helps ALL IBS'ers). What do you think? I cant find anything on the web about any disease or disorder that could cause adverse effects like that with fiber or what that could indicate.Thank you again. You are an Angel for the time you dedicate to us here on this site. God should let you trade in your current IBS-laden bowels for brand new IBS-free bowels as a gift for helping us all. !
 

·
Registered
Joined
·
5 Posts
I know a bit about fiber. I have your problem. Fiber is one thing that will give you gas for 3 or even 4 weeks until your body adjusts. Of course, if you had only been taking Citrucel for 4 days and then stopped, you would have got rid of your gas symptoms.As for diarrhea, it is possible under certain conditions to get soft stools rather than diarrhea (do you understand the difference as some people don't?). More likely, fiber causes constipation from failure to drink enough water.Don't rule out Citrucel (or any other fiber supplement) altogether until you are sure it is not for you. When you are ready to try again, be prepared to put up with the symptoms for 3 to 4 weeks until your system adjusts before you give up on it. I am no doctor but I have had your symptoms for years (extreme case).
 
1 - 4 of 4 Posts
Top